Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 48, NWS Paducah, KY

March 27, 2008Butler County, Stoddard County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Mar 27, 2008, 5:44 AM CDT for Butler County, Stoddard County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2008, 5:44 AM CDT (10:44 UTC)
Expired
Mar 27, 2008, 6:30 AM CDT
In force
46 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon

Counties Butler County, MO, Stoddard County, MO

The radar

The Paducah radar (KPAH), 129 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:16 AM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Mar 27, 3:16 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
316 AM CDT THU MAR 27 2008

.DISCUSSION...
SCATTERED CONVECTION CONTINUES IN CLOSE PROXIMITY TO A QUASI
STATIONARY BOUNDARY THAT EXTENDED FROM SW MISSOURI ACROSS THE
SRN TIP OF ILLINOIS INTO NCNTRL KENTUCKY EARLY THIS MORNING.
CONSIDERABLE TEMP CONTRAST ACROSS THE FRONT TOO...WITH UPPER 40S
NORTH OF IT TO LOWER TO MID 60S SOUTH OF THE FRONT. 00Z NAM
VERIFIED BEST ON POSITION OF THE FRONT. NONE OF THE MODELS 00Z
INITIALIZATIONS WERE GOOD FOR TEMPS (TOO WARM NORTH OF THE FRONT).
SO WILL ADJUST ACCORDINGLY IN THE SHORT TERM.

THE FRONT MAY MOVE SLIGHTLY NORTH TODAY TOWARD I-64. THE BEST
CHANCE OF CONVECTION SHOULD CONTINUE TO BE ALONG AND NORTH OF
THE FRONT...WITH JUST A SLIGHT CHANCE SOUTH OF THE BOUNDARY
TODAY. A SURFACE WAVE WILL MOVE ENE ALONG THE FRONT TONIGHT.
THE BOUNDARY WILL SHIFT SOUTH AND PASS ACROSS MOST OF THE FA
BY 12Z FRIDAY. THUS SHOWERS AND THUNDERSTORMS ARE A GOOD BET
AREA WIDE TONIGHT. WENT CATEGORICAL POPS ALL AREAS. DESPITE
THE PASSAGE OF THE FRONT AT THE SURFACE...THE 850 MB FRONT
LAGS BEHIND IT...WITH AN ENERGETIC WSW FLOW PERSISTING FROM
700-500MB FRIDAY. THEREFORE WILL CONTINUE WITH FAIRLY HIGH
POPS FOR FRIDAY POST SURFACE FRONT. THE CLOUDS...THREAT OF
PRECIPITATION AND SFC CAA MEANS TEMPS SHOULD RECOVER LITTLE
AND BE QUITE COOL IN FACT. WE LOWERED FRIDAY TEMPS TO ACCOUNT
FOR THIS.

CARRIED LOW POPS AND EVEN DRIED THINGS OUT FRIDAY NIGHT THROUGH
SATURDAY. BUT THE MINI BREAK IN THE WEATHER WILL BE SHORT LIVED.
THE FLOW ALOFT WILL REMAIN ENERGIZED. RETURN SOUTHERLY FLOW
WILL GET GOING BY SUNDAY...WITH ANOTHER FRONTAL BOUNDARY FORECAST
TO SET UP ACROSS THE REGION. THIS WILL SET THE STAGE FOR ANOTHER
PERIOD OF WET WEATHER SUNDAY THROUGH MONDAY NIGHT. LOCALLY HEAVY
RAIN APPEARS LIKELY. WILL HAVE TO MONITOR THIS CLOSELY. WILL
MAINTAIN OUR ONGOING HYDROLOGIC OUTLOOK PRODUCT TO HIGHLIGHT THE
POTENTIAL FOR HEAVY RAIN.

&&

.AVIATION...
WITH THE 12Z THURSDAY ROUTINE TAF ISSUANCE PACKAGE...MAIN CHALLENGE
WILL BE DETERMINING THE EFFECTIVE LOCATION OF THE NEARLY STATIONARY
FRONTAL BOUNDARY THROUGH 00Z FRIDAY. FOR THE KCGI/KPAH TAF
LOCATIONS...WITH THE EXCEPTION OF SOME SCATTERED TO BROKEN CEILINGS
BETWEEN 1-2KFT IN THE 14-19Z THURSDAY TIME VFR CEILINGS ABOVE 4KFT
AND VISIBILITIES ABOVE 4SM SHOULD BE THE RULE UNTIL AFTER 00Z
FRIDAY...AS THE FRONTAL BOUNDARY BEGINS TO MOVE SOUTH. BEYOND 00Z
FRIDAY...CEILINGS AND VISIBILITIES FOR THE KCGI/KPAH TAF SITES WILL
FALL INTO THE MVFR/IFR CATEGORY WITH LOCAL VISIBILITIES DROPPING TO
IFR AS THE FRONTAL AXIS MOVES BY.

FOR THE KEVV/KOWB TAF SITES...BROKEN IFR/MVFR CEILINGS WILL
PREDOMINATE THROUGH 00Z FRIDAY...IMPROVING ONLY WHEN THE FRONTAL
ZONE MOVES SOUTH IN THE 06-12Z FRIDAY TIME FRAME. FOR THE MOST PART
VISIBILITIES SHOULD REMAIN AT OR ABOVE 5 SM...BUT AS CONVECTIVE
ACTIVITY MOVES THROUGH DURING THE DAY...2.5-3SM VISIBILITIES WILL BE
COMMON WITH FOG/LIGHT SHOWERS...WITH ISOLATED 1/2SM VISIBILITIES IN
MODERATE THUNDERSTORMS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

CN/KES
Hazardous weather outlook, Mar 27, 4:03 AM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
403 AM CDT THU MAR 27 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
403 AM CDT THU MAR 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS THE REGION...WITH THE
BEST CHANCE FROM THE OHIO RIVER...NORTH INTO SOUTHEAST MISSOURI...
SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THE CHANCE OF STORMS WILL
INCREASE AREA WIDE TONIGHT AS A COLD FRONT MOVES SOUTH ACROSS THE
REGION. A FEW STRONG THUNDERSTORMS CAPABLE OF SMALL HAIL AND GUSTY
WINDS WILL BE POSSIBLE. ISOLATED SEVERE THUNDERSTORM ACTIVITY
CANNOT BE RULED OUT. LOCALLY HEAVY RAIN IS ALSO POSSIBLE.

FLOODING WILL CONTINUE ON AREA RIVERS. REFER TO THE LATEST FLOOD
WARNINGS AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A LINGERING CHANCE OF THUNDERSTORMS ACROSS MAINLY
WEST KENTUCKY FRIDAY. AFTER A BRIEF LULL...THERE WILL BE A GOOD
CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT.
LOCALLY HEAVY RAIN IS LIKELY WITH THIS EVENT. RAINFALL AMOUNTS
FROM 2 TO 4 INCHES WITH ISOLATED HIGHER AMOUNTS IS ANTICIPATED.
REFER TO OUR HYDROLOGIC OUTLOOK PRODUCT FOR DETAILS. ISOLATED
SEVERE THUNDERSTORMS COULD OCCUR AS WELL...THOUGH THE MAIN HAZARD
APPEARS TO BE HEAVY RAIN.

FLOODING WILL CONTINUE ON AREA RIVERS. REFER TO THE LATEST FLOOD
WARNINGS AND STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Mar 27, 4:53 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
453 AM CDT THU MAR 27 2008

MOZ100-107>109-271100-
WAYNE MO-CARTER-RIPLEY-BUTLER-
INCLUDING THE CITIES OF...PIEDMONT...VAN BUREN...DONIPHAN...
POPLAR BLUFF
453 AM CDT THU MAR 27 2008

...ISOLATED STORMS CAPABLE OF PRODUCING HAIL UP TO DIME SIZE
THROUGH 545 AM OVER NORTHER BUTLER COUNTY MISSOURI...

AT 450 AM...AN ISOLATED THUNDERSTORM WITH VERY HEAVY RAIN AND THE
POTENTIAL TO PRODUCE HAIL UP TO DIME SIZE WAS LOCATED 2 MILES EAST
OF GRANDIN...MOVING NORTHEAST AT 30 MPH. THIS STORM SHOULD MOVE
NEAR HENDRICKSON BY 525 AM...REACHING THE NORTHERN
BUTLER...STODDARD COUNTY LINE BY 545 AM.
Special weather statement, Mar 27, 5:23 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
523 AM CDT THU MAR 27 2008

MOZ109-271115-
BUTLER MO-
523 AM CDT THU MAR 27 2008

...SPECIAL WEATHER STATEMENT FOR BUTLER COUNTY IN SOUTHEAST MISSOURI
THROUGH 615 AM CDT...

AT 520 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH PEA TO MARBLE SIZE HAIL JUST WEST AND
SOUTHWEST OF POPLAR BLUFF...MOVING EAST AT 35 MPH. THE STORM WILL
MOVE ACROSS THE SOUTHERN HALF OF THE POPLAR BLUFF AREA THROUGH 550
AM. THE STORM WILL REACH EAST CENTRAL SECTIONS OF BUTLER COUNTY
BETWEEN 600 AM AND 615 AM.

STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Mar 27, 5:39 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
539 AM CDT THU MAR 27 2008

MOZ109-271115-
BUTLER MO-
539 AM CDT THU MAR 27 2008

...SPECIAL WEATHER STATEMENT FOR BUTLER COUNTY IN SOUTHEAST MISSOURI
THROUGH 615 AM CDT...

AT 538 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH PEA TO MARBLE SIZE HAIL 3 MILES EAST OF
POPLAR BLUFF...MOVING EAST AT 40 MPH. THE STORM WILL AFFECT EAST
CENTRAL SECTIONS OF BUTLER COUNTY THROUGH 600 AM.

STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 8:22 AM CDTSevere Thunderstorm WarningPAHFulton38 min
Mar 27, 8:34 AM CDTSevere Thunderstorm WarningPAHCarlisle41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.